5 little-known reasons acid reflux meds make you feel worse

Diarrhea

2. C. Diff

You’ve might have heard of C. Diff or Clostridium difficile. It’s a bacterium that can cause everything from severe diarrhea to life-threatening inflammation of the colon. And, Mayo Clinic researchers discovered that if you’re taking medications for acid reflux, you could be at significantly higher risk of the infection.

According to Dr. Alexander Mauskop, a Fellow of the American Academy of Neurology, American Headache Society, and New York Academy of Medicine and who serves as a reviewer for the New England Journal of Medicine, “This probably occurs because lowering stomach’s acidity allows this bacterium to grow more easily. In addition to watery diarrhea, this infection causes abdominal pain and fever, especially after recent antibiotic use. ”

According to the Mayo Clinic study, not only can proton pump inhibitors increase your risk of C. Diff, histamine 2 blockers, like Ranitidine, which can be prescribed or purchased over-the-counter can have the same effect.

Read: Coconut oil stops this deadly gut bacteria in its tracks

«SPONSORED»

Dr. Adria Schmedthorst

By Dr. Adria Schmedthorst

Dr. Adria Schmedthorst is a board-certified Doctor of Chiropractic, with more than 20 years of experience. She has dedicated herself to helping others enjoy life at every age through the use of alternative medicine and natural wellness options. Dr. Schmedthorst enjoys sharing her knowledge with the alternative healthcare community, providing solutions for men and women who are ready to take control of their health the natural way.